MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDTITAN COMPRESSION IMPLANT KIT 15X15MM; BONE STAPLE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SPEEDTITAN COMPRESSION IMPLANT KIT 15X15MM; BONE STAPLE
Model Number SE-1515TI
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during base wedge osteotomy surgery, when doing the base switch osteotomy and the speedtitan implant shift the osteotomy and broke the wedge.The surgeon changed his plan and modified the screw fixation instead of the speedtitan implant.It is unknown if there was surgical delay.Procedure outcome and patient status are unknown.This report is for one (1) speedtitan compression implant kit 15x15mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: device history lot, part # se-1515ti, synthes lot # bmese160436, supplier lot # bmese160436, release to warehouse date: 30 dec 2016 , expiration date: 12 dec 2021, no ncr's were generated during production.Device history batch null, device history review review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Investigation summary: background: it was reported that on an unknown date, during base wedge osteotomy surgery, when doing the base switch osteotomy and the speedtitan implant shift the osteotomy and broke the wedge.The surgeon change his plan and modify the screw fixation instead of the speedtitan implant.It is unknown if there was surgical delay.Procedure outcome and patient status are unknown.This complaint involves one (1) device.H6: investigation flow: damage.Visual inspection: the speed titan compression implant kit 15x15 mm (p/n: se-1515ti, lot # bmese160436) was returned and received at us cq.Upon visual inspection, it was observed that the implant was separated from the inserter and the wedge of the inserter was broken.No other issues were observed with the returned device.Device failure/defect was identified dimensional inspection: a dimensional analysis was not performed because there is a known issue with the design of the device and a capa has been issued to address it.Document/specification review: based on the date of manufacture the following drawings, the current and manufactured revision of drawings were reviewed speed titan implant: dwg-129-100, rev.2/3.Speed titan implant kit bom: dwg-129-000, rev.4/5.This is a known issue with.After investigation, it was determined that there were several contributing factors for this type of nonconformance, the most important ones being the design of the stick and the molding process at the supplier.A corrective actions (design changes and mold updates) have been implemented (b)(6) 2017.Complaint was confirmed.Investigation conclusion the complaint condition was confirmed for the speed titan (tm) implant kit 15 x 15 mm (se-1515ti, lot #: bse170107).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation conducted, it has been determined that the most probable root cause for the broken inserter is the historical packaging/device design, with transit/handling being a contributing factor.The potential impact of the design in the complaint condition has been addressed.No further corrective actions are required at this moment.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPEEDTITAN COMPRESSION IMPLANT KIT 15X15MM
Common Device Name
BONE STAPLE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key11253271
Report Number2939274-2021-00583
Device Sequence Number3477181
Product Code JDR
UDI-Device Identifier00810633021514
UDI-Public(01)00810633021514
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142292
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2021
Device Model NumberSE-1515TI
Device Catalogue NumberSE-1515TI
Device Lot NumberBMESE160436
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2021
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer02/03/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date02/22/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPEEDTITAN COMPRESSION IMPLANT KIT 15X15MM
Outcome Attributed to Adverse Event Required Intervention;